Alert archive / Michigan / River Flood Warnings in 2009

River Flood Warning 2, NWS Gaylord, MI

February 11, 2009Wexford County, Michigan

NWS Gaylord, MI issued this river flood warning at Feb 11, 2009, 10:33 AM EST for Wexford County, Michigan. It took effect at Feb 12, 2009, 11:00 PM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 11, 2009, 10:33 AM EST (15:33 UTC)
In effect from
Feb 12, 2009, 11:00 PM EST
Expired
Feb 12, 2009, 10:37 AM EST
In force
Issued by
NWS Gaylord, MI
Flood severity
Minor

County Wexford County, MI

The radar

The NCL Michigan radar (KAPX), 93 km from the middle of the area, began a volume at 15:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Manistee River near Sherman (SHRM4).

Action stage
14 ft
Minor stage
15 ft
Moderate stage
16 ft
Major stage
17 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 04124000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KAPX 111533
FLWAPX


BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE GAYLORD MI
1033 AM EST WED FEB 11 2009

...THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVERS IN MICHIGAN...

  MANISTEE RIVER NEAR SHERMAN AFFECTING WEXFORD COUNTY

.THE MANISTEE RIVER IS EXPECTED TO GO ABOVE FLOOD STAGE THURSDAY...STAYING
ABOVE FLOOD STAGE THROUGH SATURDAY. THE FLOODING IS THE RESULT OF RECENT
SNOWMELT WITH WELL ABOVE NORMAL TEMPERATUERS...COMBINED WITH EXPECTED RAIN
THIS AFTERNOON AND TONIGHT.

SAFETY MESSAGE...

PERSONS IN THE WARNED AREAS SHOULD TAKE STEPS TO PROTECT PROPERTY 
FROM RISING WATER LEVELS. IF FLOODING IS OBSERVED...MOVE QUICKLY TO 
HIGHER GROUND.

THE NATIONAL WEATHER SERVICE IN GAYLORD WILL ISSUE ANOTHER STATEMENT 
ON THIS DEVELOPING SITUATION...AS NEW INFORMATION BECOMES AVAILABLE.

MIC165-120333-
/O.NEW.KAPX.FL.W.0002.090213T0200Z-090214T0600Z/
/SHRM4.1.ER.090213T0200Z.090213T1200Z.090214T0000Z.NR/
1033 AM EST WED FEB 11 2009

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A 

* FLOOD WARNING FOR 
  THE MANISTEE RIVER NEAR SHERMAN.
* FROM THURSDAY EVENING TO LATE FRIDAY NIGHT...OR UNTIL THE WARNING 
  IS CANCELLED.
* AT 10:00 AM WEDNESDAY THE STAGE WAS 13.3 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW LATE EVENING AND 
  CONTINUE TO RISE TO NEAR 15.3 FEET BY FRIDAY MORNING. THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY FRIDAY EVENING.
* IMPACT...AT 15.0 FEET...FLOODING BEGINS AROUND THE WILDERNESS CANOE 
  LIVERY ALONG LEFT BANK OF RIVER JUST DOWNSTREAM OF M-37 BRIDGE.

&&

                   FLD      OBSERVED               FORECAST 7AM
LOCATION           STG    STG  DAY  TIME       THU     FRI     SAT

MANISTEE RIVER
  SHERMAN           15   13.3  WED 10 AM      14.0    15.2    14.8


$$
4 follow-up statements
171 
WGUS83 KAPX 112053
FLSAPX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
353 PM EST WED FEB 11 2009

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN ...

  MANISTEE RIVER NEAR SHERMAN AFFECTING WEXFORD COUNTY

.THE MANISTEE RIVER IS EXPECTED TO GO ABOVE FLOOD STAGE THURSDAY...STAYING
ABOVE FLOOD STAGE THROUGH SATURDAY. THE FLOODING IS THE RESULT OF RECENT
SNOWMELT WITH WELL ABOVE NORMAL TEMPERATUERS...COMBINED WITH EXPECTED RAIN
THROUGH TONIGHT.

SAFETY MESSAGE...

STAY TUNED TO NOAA WEATHER RADIO...OR LOCAL MEDIA OUTLETS...FOR THE 
LATEST INFORMATION CONCERNING THIS FLOODING SITUATION.

THE NATIONAL WEATHER SERVICE IN GAYLORD WILL ISSUE ANOTHER STATEMENT 
ON THIS DEVELOPING SITUATION...AS NEW INFORMATION BECOMES AVAILABLE.

MIC165-120853-
/O.CON.KAPX.FL.W.0002.090213T0200Z-090214T0600Z/
/SHRM4.1.ER.090213T0200Z.090213T1200Z.090214T0000Z.NR/
353 PM EST WED FEB 11 2009

THE FLOOD WARNING CONTINUES FOR
  THE MANISTEE RIVER NEAR SHERMAN.
* FROM THURSDAY EVENING TO LATE FRIDAY NIGHT...OR UNTIL THE WARNING 
  IS CANCELLED.
* AT 12:45 PM WEDNESDAY THE STAGE WAS 13.3 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW LATE EVENING AND 
  CONTINUE TO RISE TO NEAR 15.3 FEET BY FRIDAY MORNING. THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY FRIDAY EVENING.
* IMPACT...AT 15.0 FEET...FLOODING BEGINS AROUND THE WILDERNESS CANOE 
  LIVERY ALONG LEFT BANK OF RIVER JUST DOWNSTREAM OF M-37 BRIDGE.



&&


                   FLD      OBSERVED               FORECAST 7AM
LOCATION           STG    STG  DAY  TIME       THU     FRI     SAT

MANISTEE RIVER
  SHERMAN           15   13.3  WED 01 PM      14.0    15.2    14.8



$$
682 
WGUS83 KAPX 120322
FLSAPX


FLOOD STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
1022 PM EST WED FEB 11 2009

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN ...

  MANISTEE RIVER NEAR SHERMAN AFFECTING WEXFORD COUNTY

.THE MANISTEE RIVER IS EXPECTED TO GO ABOVE FLOOD STAGE THURSDAY...STAYING
ABOVE FLOOD STAGE THROUGH SATURDAY. THE FLOODING IS THE RESULT OF RECENT
SNOWMELT WITH WELL ABOVE NORMAL TEMPERATUERS...COMBINED WITH EXPECTED RAIN
THROUGH TONIGHT.


SAFETY MESSAGE...


STAY TUNED TO NOAA WEATHER RADIO...OR LOCAL MEDIA OUTLETS...FOR THE 
LATEST INFORMATION CONCERNING THIS FLOODING SITUATION.



THE NATIONAL WEATHER SERVICE IN GAYLORD WILL ISSUE ANOTHER STATEMENT 
ON THIS DEVELOPING SITUATION...INSERT TIME HERE!!...AS NEW 
INFORMATION BECOMES AVAILABLE.


MIC165-121522-
/O.EXT.KAPX.FL.W.0002.090213T0400Z-090214T0000Z/
/SHRM4.1.ER.090213T0400Z.090213T1200Z.090213T1800Z.NR/
1022 PM EST WED FEB 11 2009

THE FLOOD WARNING CONTINUES FOR
  THE MANISTEE RIVER NEAR SHERMAN.
* FROM THURSDAY EVENING TO FRIDAY EVENING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT 10:18 PM WEDNESDAY THE STAGE WAS 13.5 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW LATE EVENING AND 
  CONTINUE TO RISE TO NEAR 15.2 FEET BY FRIDAY MORNING. THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY FRIDAY EARLY AFTERNOON.
* IMPACT...AT 15.0 FEET...FLOODING BEGINS AROUND THE WILDERNESS CANOE 
  LIVERY ALONG LEFT BANK OF RIVER JUST DOWNSTREAM OF M-37 BRIDGE.



&&


                   FLD      OBSERVED               FORECAST 7AM
LOCATION           STG    STG  DAY  TIME       THU     FRI     SAT

MANISTEE RIVER
  SHERMAN           15   13.5  WED 10 PM      15.1    14.7    13.8



$$
356 
WGUS83 KAPX 121045
FLSAPX

FLOOD STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
545 AM EST THU FEB 12 2009

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MICHIGAN...

  RIFLE RIVER NEAR STERLING AFFECTING ARENAC COUNTY
  MANISTEE RIVER NEAR SHERMAN AFFECTING WEXFORD COUNTY

.COMBINED RUNOFF FROM RECENT SNOW MELT AND RAINFALL OVER THE
PAST 24 HOURS IS EXPECTED TO PUSH PORTIONS OF THE MANISTEE AND
RIFLE RIVERS IN NORTHERN LOWER MICHIGAN OUT OF THEIR BANKS...
RESULTING IN FLOODING OF AREAS ADJACENT TO THESE RIVERS.

SAFETY MESSAGE...

STAY TUNED TO NOAA WEATHER RADIO...OR LOCAL MEDIA OUTLETS...FOR THE 
LATEST INFORMATION CONCERNING THIS FLOODING SITUATION.

THE NATIONAL WEATHER SERVICE IN GAYLORD WILL ISSUE ANOTHER STATEMENT 
ON THIS DEVELOPING SITUATION LATER THIS MORNING AS NEW FORECAST
INFORMATION BECOMES AVAILABLE.

MIC011-122245-
/O.CON.KAPX.FL.W.0001.090213T0051Z-090214T1800Z/
/STRM4.1.RS.090213T0051Z.090213T1800Z.090214T1200Z.NO/
545 AM EST THU FEB 12 2009

THE FLOOD WARNING CONTINUES FOR
  THE RIFLE RIVER NEAR STERLING.
* FROM THIS EVENING TO SATURDAY AFTERNOON...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT 5:15 AM THURSDAY THE STAGE WAS 3.9 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 6.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO 
  RISE TO NEAR 7.4 FEET BY TOMORROW EARLY AFTERNOON. THE RIVER WILL 
  FALL BELOW FLOOD STAGE BY SATURDAY MORNING.
* IMPACT...AT 8.0 FEET...WIDESPREAD FLOODING OF CAMPGROUND AT WHITE'S 
  CANOE LIVERY.

&&
                   FLD      OBSERVED               FORECAST 7AM
LOCATION           STG    STG  DAY  TIME       FRI     SAT     SUN

RIFLE RIVER
  STERLING           6    3.9  THU 05 AM       6.6     6.6     4.4

$$

MIC165-122245-
/O.CON.KAPX.FL.W.0002.090213T0400Z-090214T0000Z/
/SHRM4.1.RS.090213T0400Z.090213T1200Z.090213T1800Z.NR/
545 AM EST THU FEB 12 2009

THE FLOOD WARNING CONTINUES FOR
  THE MANISTEE RIVER NEAR SHERMAN.
* FROM THIS EVENING TO FRIDAY EVENING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  5:17 AM THURSDAY THE STAGE WAS 13.6 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY TONIGHT AND CONTINUE TO RISE 
  TO NEAR 15.2 FEET BY TOMORROW MORNING. THE RIVER WILL FALL BELOW 
  FLOOD STAGE BY TOMORROW EARLY AFTERNOON.
* IMPACT...AT 15.0 FEET...FLOODING BEGINS AROUND THE WILDERNESS CANOE 
  LIVERY ALONG LEFT BANK OF RIVER JUST DOWNSTREAM OF M-37 BRIDGE.

&&
                   
   FLD      OBSERVED               FORECAST 7AM
LOCATION           STG    STG  DAY  TIME       FRI     SAT     SUN

MANISTEE RIVER
  SHERMAN           15   13.6  THU 05 AM      15.1    14.7    13.8

$$

JPB
775 
WGUS83 KAPX 121537
FLSAPX

FLOOD STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
1037 AM EST THU FEB 12 2009

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
MICHIGAN...

  RIFLE RIVER NEAR STERLING AFFECTING ARENAC COUNTY
  MANISTEE RIVER NEAR SHERMAN AFFECTING WEXFORD COUNTY

.WHILE THE RECENT SNOW MELT AND RAINFALL HAVE CAUSED RISES ON
THE RIFLE AND MANISTEE RIVERS...THE LATEST INDICATIONS ARE THAT
THESE RIVERS WILL NOW CREST BELOW FLOOD STAGE.

SAFETY MESSAGE...

STAY TUNED TO NOAA WEATHER RADIO...OR LOCAL MEDIA OUTLETS...FOR THE 
LATEST INFORMATION CONCERNING THIS FLOODING SITUATION.

MIC011-121607-
/O.CAN.KAPX.FL.W.0001.000000T0000Z-090214T1800Z/
/STRM4.N.RS.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1037 AM EST THU FEB 12 2009

THE FLOOD WARNING IS CANCELLED FOR
  THE RIFLE RIVER NEAR STERLING.
* AT  9:15 AM THURSDAY THE STAGE WAS 4.0 FEET. 
* FLOOD STAGE IS 6.0 FEET. 
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 5.3 FEET 
  TOMORROW MORNING.
* IMPACT...AT 6.0 FEET...FLOW INTO CAMPGROUNDS AT WHITE'S CANOE LIVERY
  BEGINS.

&&

                   FLD      OBSERVED               FORECAST 7AM
LOCATION           STG    STG  DAY  TIME       FRI     SAT     SUN

RIFLE RIVER
  STERLING           6    4.0  THU 09 AM       5.0     5.1     4.3

$$

MIC165-121607-
/O.CAN.KAPX.FL.W.0002.000000T0000Z-090214T0000Z/
/SHRM4.N.RS.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1037 AM EST THU FEB 12 2009

THE FLOOD WARNING IS CANCELLED FOR
  THE MANISTEE RIVER NEAR SHERMAN.
* AT  8:45 AM THURSDAY THE STAGE WAS 13.7 FEET. 
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 14.3 FEET 
  TOMORROW MORNING.
* IMPACT...AT 14.0 FEET...LEFT BANK OF RIVER BEGINS TO OVERFLOW.  
  FLOODING OF PROPERTY ALONG RIGHT BANK OF THE RIVER UPSTREAM OF THE 
  M-37 BRIDGE BEGINS.

&&

                   FLD      OBSERVED               FORECAST 7AM
LOCATION           STG    STG  DAY  TIME       FRI     SAT     SUN

MANISTEE RIVER
  SHERMAN           15   13.7  THU 09 AM      14.2    14.2    13.8

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this river flood warning went out at Feb 11, 6:06 AM EST, 4 hours 27 minutes earlier.

Area forecast discussion, Feb 11, 6:06 AM EST, 4 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
606 AM EST WED FEB 11 2009

.SYNOPSIS.../ISSUED AT 357 AM/

ACTIVE WEATHER REGIME TO CONTINUE THROUGH THE NEAR TERM AS STRONG
LOW PRESSURE MOVES ACROSS SOUTHERN LOWER MICHIGAN LATER TODAY AND
TONIGHT...BRINGING WITH IT WIDESPREAD RAIN THROUGH THIS EVENING. BY
LATE TONIGHT AND THURSDAY...COLD AIR WRAPPING IN BEHIND THE
DEPARTING STORM WILL CHANGE THE PRECIPITATION OVER TO SNOW...WITH
SOME ACCUMULATION POSSIBLE. WEATHER PATTERN EXPECTED TO BECOME MUCH
MORE BENIGN FOR THE WEEKEND INTO EARLY NEXT WEEK AS STORMS TRACK
WELL SOUTH OF THE REGION. AFTER ANOTHER UNSEASONABLY MILD DAY
TODAY...TEMPERATURES WILL RETURN TO MORE NORMAL LEVELS THROUGH THE
EXTENDED.

MSB

&&

.SHORT TERM.../ISSUED AT 357 AM/...TODAY

EARLY MORNING CONUS SATELLITE ANALYSIS TELLS THE STORY AS INTENSE
SOUTHERN STREAM SHORTWAVE OVER NORTHERN TEXAS BEGINS TO MAKE THE
TURN TOWARDS THE NORTHEAST...WITH EXPANSIVE CLOUD TOP COOLING OVER
THE WESTERN MID MISSISSIPPI VALLEY...UNDERNEATH OF WHICH IS A LARGE
COMPLEX OF SHOWERS AND THUNDERSTORMS. MOISTURE FEED INTO THIS
COMPLEX RATHER IMPRESSIVE...WITH COMBINATION OF SUBTROPICAL PACIFIC
AND WESTERN GULF OF MEXICO MOISTURE PLUME SENDING PRECIPITABLE WATER
VALUES OF OVER 200 PERCENT OF NORMAL INTO THIS REGION. KINDA THE
PROVERBIAL CALM BEFORE THE STORM OVER NORTHERN MICHIGAN THIS EARLY
MORNING AS MID LEVEL RIDGE AXIS HAS TEMPORARILY BUILD ACROSS THE
AREA AHEAD OF THIS APPROACHING SYSTEM. FORECAST CONCERNS ARE OBVIOUS
TODAY...CENTERING ON STORM IMPACTS AS IT APPROACHES SOUTHERN LOWER
MICHIGAN LATER THIS AFTERNOON.

TODAY...WELL...LOTS TO TALK ABOUT AS AFOREMENTIONED TEXAS UPPER
LEVEL LOW CONTINUES TO DEEPEN AS IT HEADS TOWARDS NORTHERN INDIANA
BY EVENING. EXCELLENT COUPLED JET STRUCTURE AND STEEPENING BAROCLINIC
RESPONSE WILL ALSO HELP DEEPEN SURFACE LOW PRESSURE TO SUB 990MB AS
IT ENTERS SOUTH CENTRAL MICHIGAN BY EVENING. BULLSEYE OF LOW LEVEL
MASS AND MOISTURE CONVERGENCE ON NOSE OF 60+ KNOT 850MB NORTHERN
OHIO VALLEY LOW LEVEL JET...COUPLED WITH STRENGTHENING LOW AND MID
LEVEL FGEN RESPONSE...WILL ALLOW RAIN SHIELD TO RAPIDLY ADVANCE
NORTH THIS MORNING...QUICKLY SPREADING FROM SOUTH TO NORTH ACROSS
NORTHERN LOWER MICHIGAN. NUMERICAL GUIDANCE HAS CENTERED ON BEST
MOISTURE CONVERGENCE AXIS ACROSS SOUTHERN...AND ESPECIALLY
SOUTHEAST SECTIONS...OF THE AREA THIS AFTERNOON...WHICH IS A TOUCH
SOUTH OF YESTERDAYS GUIDANCE. LOOKING AT A DECENT SOAKING FOR
AREAS SOUTHEAST OF A LINE EXTENDING FROM ALPENA TO ABOUT
CADILLAC...WITH RAINFALL AMOUNT AVERAGING BETWEEN THREE TENTHS AND
SIX TENTHS OF AN INCH (LEADING TO HYDRO CONCERNS...MORE BELOW IN
HYDRO SECTION). LATEST TRENDS ALSO SUGGEST RAIN WILL STRUGGLE TO
ADVANCE NORTH OF THE BRIDGE. THUS...HAVE SIGNIFICANTLY REDUCED
BOTH POPS AND RAINFALL AMOUNTS ACROSS EASTERN UPPER. TEMPERATURES
PRETTY MUCH GOING NOWHERE FROM MORNING READINGS IN THE 40S AS RAIN
AND CLOUD COVER INCREASE... ALONG WITH DEVELOPING NORTHEAST
SURFACE WINDS.

MSB

&&

.LONG TERM.../ISSUED AT 357 AM/...TONIGHT AND BEYOND

TONIGHT...STORM CONTINUES TO INTENSIFY AS IT PASSES JUST SOUTH OF
LAKE HURON OVERNIGHT...THUS CONTINUING THE TREND FROM YESTERDAY OF A
FARTHER SOUTHEAST PASSAGE (AKA...THE ECMWF). STRONG DEFORMATION
RESPONSE...WITH SOME HINTS OF DEVELOPING TROWAL AXIS...OVERSPREAD
NORTHERN MICHIGAN...KEEPING THE PRECIPITATION...POSSIBLY
HEAVY...CONTINUING THROUGH AT LEAST THIS EVENING. ONCE AGAIN...
EASTERN UPPER LOOKS A LITTLE TOO FAR REMOVED FROM THE BETTER
DYNAMICS FOR SIGNIFICANT PRECIPITATION. PRECIPITATION TYPE REMAINS A
SIGNIFICANT CHALLENGE AS DYNAMICAL COOLING AND COOL AIR ENTRAINMENT
BEGINS TO WORK OVER THE COLUMN LATER THIS EVENING. SNOWFALL AMOUNTS
HIGHLY DEPENDENT ON HOW QUICKLY THIS OCCURS AS HEAVIEST
PRECIPITATION QUICKLY PIVOTS OFF TO THE NORTHEAST LATER TONIGHT.
USING GFS BUFR SOUNDINGS AND PATTERN RECOGNITION...HAVE SPED UP THIS
PROCESS...TURNING THINGS OVER TO ALL SNOW ESSENTIALLY WEST OF I-75
BY LATE EVENING...AND SNOW AREA-WIDE AFTER MIDNIGHT. HOWEVER...IT
STILL APPEARS HEAVIEST PRECIPITATION RATES AND CHANGEOVER TO SNOW
NEVER BECOME FULLY ALIGNED...HELPING KEEP SNOWFALL AMOUNTS IN CHECK.
LIKE WHAT PREVIOUS FORECASTER DID WITH SNOWFALL AMOUNTS...FEATURING
UP TO A COUPLE INCHES OVER THE HIGHLANDS AND NORTHEAST LOWER. GUSTY
NORTH AND NORTHWEST WINDS ARE EXPECTED TO DEVELOP AS PRESSURE
GRADIENT REALLY TIGHTENS...WITH FREQUENT GUSTS TO 30 TO 35 MPH. BEST
WIND GUST POTENTIAL LOOKS TO REMAIN JUST TO OUR SOUTH...ESPECIALLY
ONLY AND SOUTH OF SURFACE LOW TRACK. HOWEVER...COULD SEE SOME
BORDERLINE WIND ADVISORY GUST ACROSS THE FAR SOUTHEAST...AND WILL
PASS THIS CONCERN ALONG TO THE NEXT SHIFT. COMBINATION OF WIND AND
SNOW OVERNIGHT MIGHT NECESSITATE THE NEED FOR SOME TYPE OF WINTER
WEATHER ADVISORY. CONFIDENCE IN HOW THIS ALL PLAYS OUT EXCEEDINGLY
LOW...EVEN AT THIS HOUR. MUCH LIKE THE WIND GUST CONCERNS...WILL LET
THE DAY CREW GET A BETTER LOOK AT CHANGEOVER TIMING AND ASSOCIATED
HEADLINE DECISIONS.

THURSDAY...SHARP SURFACE TROUGH AXIS EXTENDING BACK WEST ACROSS THE
NORTHERN LAKES FROM DEPARTING LOW PRESSURE SLOWLY SAGS SOUTH ACROSS
NORTHERN LOWER MICHIGAN THROUGH THE DAY. FOCUSED CONVERGENCE ACTING
ON ELONGATED LOW AND MID LEVEL MOISTURE PLUME SHOULD BE ENOUGH TO
KICK OFF SCATTERED TO NUMEROUS LIGHT SNOW SHOWERS ACROSS THE AREA.
OMEGA PROFILES WELL BELOW FAVORABLE DENDRITIC GROWTH ZONE... AND
WHAT APPEARS TO BE MINIMAL WNW FLOW LAKE CONTRIBUTION (DELTA T/S
AVERAGING 10C OR LESS) SHOULD KEEP ACCUMULATIONS RATHER MINIMAL...ON
THE ORDER OF AN INCH OR SO. TEMPERATURES WILL BE NOTICEABLY
COOLER...ALTHOUGH BY NO MEANS COLD...WITH HIGHS IN THE LOWER
30S.

LONGER TERM (THURSDAY NIGHT THROUGH SUNDAY)...SURFACE TROUGH AXIS
CONTINUES TO SLOWLY SAG SOUTH THURSDAY NIGHT AND FRIDAY...WHILE
ASSOCIATED MOISTURE PLUME ESSENTIALLY WASHES OUT IN PLACE.
THUS...EXPECTING NOTHING MORE THAN SOME SCATTERED LIGHT SNOW SHOWERS
OR FLURRIES ALONG AND AHEAD OF THIS AXIS THROUGH FRIDAY. WEEKEND
CONTINUES TO LOOK DRY AS ACTIVE BAROCLINIC ZONE HEADS SOUTH
...RESULTING IN A MUCH FARTHER SOUTH STORM TRACK THROUGH THE LOWER
OHIO VALLEY (HINTS THAT THIS MAY HOLD STEADY STATE FOR QUITE SOME
TIME). TEMPERATURES THROUGH THE PERIOD WILL RUN AT ABOUT SEASONAL
LEVELS...WITH HIGHS IN THE 20S AND LOWER 30S...AND LOWS GENERALLY IN
THE TEENS.

MSB

HYDROLOGY...HEAVIER QPF FOCUS ON THE SOUTHEAST HALF OF THE FORECAST
WILL END UP BRINGING FLOOD WATCHES TO BEAR ROUGHLY ALONG/SOUTH OF AN
MBL-APN LINE.  OBSERVED HYDROGRAPHS EARLY THIS MORNING SHOW AN
INITIAL RESPONSE TO TUESDAYS SNOWMELT AS A SLOW RISE AT MOST GAGING
POINTS...THOUGH SOME RESIDUAL ICE ACTION NOTED ON THE AU SABLE AND
STURGEON RIVERS.  LATEST DETERMINISTIC FORECASTS FROM LAST EVENING
FOR THREE FORECAST POINTS (MANISTEE RIVER NEAR SHERMAN (SHRM4)/ AU
SABLE RIVER NEAR RED OAK (RDOM4)/RIFLE RIVER NEAR STERLING
(STRM4)...ALL BASED ON 24HR QPF ENDING AT 00Z THURSDAY) SHOW RIVERS
CRESTING BELOW FLOOD STAGE IN THE THURSDAY/EARLY FRIDAY TIME FRAME.
A LOOK AT SOME ENSEMBLE QPF SCENARIOS OUT THROUGH 60HR INDICATES THE
POTENTIAL FOR CRESTS ABOVE FLOOD STAGE PARTICULARLY AT STRM4 WHICH
APPEARS TO BE IN THE BULLSEYE FOR HEAVIEST QPF THROUGH TONIGHT.  MAX
QPF VALUES IN THE 1.00-1.50 INCH RANGE COULD BE ENOUGH TO PUSH THE
RIFLE RIVER OUT OF ITS BANKS.  MAX QPF OVER THE UPPER MANISTEE RIVER
BASIN OVER 1.25 INCHES COULD RESULT IN FLOODING AT SHRM4...THOUGH
RAINFALL IS NOT EXPECTED TO BE AS HEAVY OVER NORTHWEST LOWER AT THIS
POINT.  BASED ON A 1.00-1.25 INCH QPF THROUGH 12Z THURSDAY OVER MUCH
OF NORTHEAST LOWER...THE COMBINATION OF RUNOFF FROM THE RAPID SNOW
MELT AND POTENTIAL RAINFALL SUGGESTS THAT A FLOOD WATCH IS A PRUDENT
COURSE OF ACTION.  THIS WILL ENCOMPASS THE LOWER MANISTEE AND UPPER
MUSKEGON RIVER BASINS...TOBACCO AND RIFLE RIVER BASINS...AND MOST OF
THE AU SABLE AND THUNDER BAY RIVER BASINS.  THE FLOOD WATCH WILL
START THIS AFTERNOON AND RUN THROUGH FRIDAY AFTERNOON BASED ON
ANTICIPATED RESPONSE TIMES OF THE LARGER RIVERS (24-36 HOURS).

JPB

&&

.AVIATION.../ISSUED AT 602 AM/...VALID FOR 12Z TAFS

RAPIDLY DETERIORATING CONDITIONS EXPECTED AT ALL TAF SITES
TODAY...WITH PREDOMINATE MVFR AND IFR CONDITIONS CONTINUING THROUGH
TONIGHT...AS STRONG LOW PRESSURE MOVING ACROSS SOUTHERN LOWER
MICHIGAN SPREADS WIDESPREAD RAIN AND LOW CIGS/VIS ACROSS NORTHERN
MICHIGAN. RAIN WILL MIX WITH AND CHANGE TO SNOW OVERNIGHT. LIGHT
WIND REGIME THIS MORNING WILL BECOME VERY GUSTY OUT OF THE NORTH
AND NORTHWEST TONIGHT AS LOW PRESSURE PULLS OFF TO THE EAST.

MSB

&&

.APX WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH FROM 1 PM EST THIS AFTERNOON THROUGH FRIDAY
AFTERNOON FOR MIZ023-024-028>036-041-042.

&&
Hazardous weather outlook, Feb 11, 4:34 AM EST, 5 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
434 AM EST WED FEB 11 2009

MIZ008-015>036-041-042-121200-
CHIPPEWA-MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-
ANTRIM-OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-
CRAWFORD-OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-
IOSCO-GLADWIN-ARENAC-
434 AM EST WED FEB 11 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT

A STRONG STORM SYSTEM WILL TRACK THROUGH THE GREAT LAKES REGION
TODAY AND TONIGHT. WIDESPREAD MODERATE...TO HEAVY...RAIN IS
EXPECTED THIS AFTERNOON AND EVENING FOR AREAS SOUTHEAST OF A LINE
EXTENDING FROM ALPENA TO MANISTEE. LOCALIZED FLOODING IS
POSSIBLE...ESPECIALLY IN POOR DRAINAGE AREAS AND ALONG AREA
ROADS. PLEASE REFER TO ONGOING FLOOD WATCH FOR FURTHER DETAILS.

RAIN IS EXPECTED TO QUICKLY CHANGE TO SNOW LATER THIS EVENING.
LIGHT TO MODERATE SNOW ACCUMULATIONS...COUPLED WITH DEVELOPING
GUSTY WINDS...WAY LEAD TO RAPIDLY DETERIORATING ROAD CONDITIONS...
ESPECIALLY OVER NORTHERN LOWER MICHIGAN.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

RECENT AND EXPECTED RUNOFF FROM THE NORTHERN MICHIGAN SNOW
PACK...COUPLED WITH ANTICIPATED WEDNESDAY AND WEDNESDAY NIGHT
RAIN...WILL MEAN AN INCREASED THREAT FOR FLOODING ON NORTHERN
MICHIGAN RIVER AND STREAMS THROUGH THE END OF THE WEEK. PLEASE
REFER TO ONGOING FLOOD WATCH FOR FURTHER DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL...PLEASE RELAY REPORTS
OF ANY FLOODING TO THE NATIONAL WEATHER SERVICE.

MSB

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 11, 4:21 AM ESTFlood WatchAPXAlcona, Alpena, Arenac, Crawford, Gladwin, Iosco and 7 more35 hr
Feb 11, 10:06 AM ESTDense Fog AdvisoryAPXAlcona, Alpena, Arenac, Benzie, Crawford, Gladwin and 9 more6 hr
Feb 11, 10:30 AM ESTRiver Flood WarningAPXArenac24 hr
Feb 11, 3:45 PM ESTWinter Weather AdvisoryAPXAlcona, Alpena, Cheboygan, Crawford, Iosco, Montmorency and 4 more6 hr

Nearby

River Flood Warnings in Michigan, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.